MAUDE Adverse Event Report: XERIDIEM MEDICAL DEVICES ENTUIT GASTROSTOMY BR BALLOON RETENTION FEEDING TUBE; GASTROSTOMY TUBE

XERIDIEM MEDICAL DEVICES ENTUIT GASTROSTOMY BR BALLOON RETENTION FEEDING TUBE; GASTROSTOMY TUBE
Model Number 70-0041-118
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Death (1802)
Date of Event 10/20/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Text taken directly from user mdr (b)(4).Model number is xeridiem; part number for the device.Catalog number is part number for xeridiem's exclusive distributor for the device, (b)(4).Device was not returned for evaluation.(b)(4).Dhr review/manufacturing process review: review concluded operators were properly trained, calibration and preventative maintenance were current, work instructions were followed, and all required inspections were completed for this lot.
 
Event or Problem Description
Entuit tube placed (b)(6).Retention balloon inflated.Feeds per tube initiated (b)(6).On (b)(6), pt with severe abd pain, ct showed migration of tube outside of stomach and balloon deflated.Pt to or for peritoneal lavage.Resulted in peritonitis/sepsis.Pt made dnr and expired (b)(6) 2018.
 
Additional Manufacturer Narrative
Additional information received from end user 12/20/2018.Information indicates device misuse based on the following: saline used to inflate the balloon, contrary to the instructions for use which specifies only sterile or distilled water.This can contribute to balloon deflation.Pre-placement balloon inflation check (recommended in instructions for use) was not performed.It is important to verify balloon integrity before placement.T-fastener sutures used to anchor patient's stomach to abdominal wall may have been too close to inflated balloon.

Brand Name
ENTUIT GASTROSTOMY BR BALLOON RETENTION FEEDING TUBE
Common Device Name
GASTROSTOMY TUBE
Manufacturer (Section D)
XERIDIEM MEDICAL DEVICES
4700 s. overland drive
tucson AZ 85714 3430
MDR Report Key8064310
Report Number2025851-2018-00016
Device Sequence Number2463132
Product Code KNT
UDI-Device Identifier00827002356177
UDI-Public(01)00827002356177(17)190915(10)967901
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K130611
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2019
Device Model Number70-0041-118
Device Catalogue NumberSBRD-18
Device Lot Number967901
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer11/08/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date01/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age73 YR
Patient Weight90